MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD

PENUMBRA, INC. PENUMBRA COIL 400; HCG, KRD
Model Number 4002C1660
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report number: 3005168196-2020-00998.
 
Event or Problem Description
The patient was undergoing a coil embolization in the abdominal aorta using pc400 coils and a px slim delivery microcatheter (px slim).During the procedure, while pushing a pc400 coil through the introducer sheath and into the px slim, the physician experienced resistance, and the pc400 coil stopped advancing in the px slim.Therefore, the pc400 coil and px slim were removed.The procedure was completed using a non-penumbra coil and non-penumbra microcatheter.There was no report of an adverse effect to the patient.
 
Additional Manufacturer Narrative
Please note that the following section was inadvertently missed on the initial mfr report and is being updated on this follow-up #01 mfr report:3005168196-2020-00997 1.Section h.Box 6.Device code 2.Results: the pet lock was intact on the proximal end of the pusher assembly.The pusher assembly was kinked at approximately 5.0 cm, 15.0 cm, 27.0 cm, 53.0 cm, 84.0 cm and 87.0 cm from the proximal end.The embolization coil was stuck within the px slim.Conclusions: evaluation of the returned pc400 and the px slim revealed that the pc400 was stuck inside the px slim due to coagulated blood inside the catheter.During the functional test, the pc400 was unable to be removed from the px slim, and therefore, the functional test could not be performed.While attempting to remove the pc400 from the px slim, the pc400 unintentionally detach inside the catheter.The px slim was visually inspected and no damage was observed on the catheter.Based on the returned condition, the reported complaint could not be determined.Further evaluation of the pc400 revealed kinks on the pusher assembly.This damage was likely incidental to the complaint and could have occurred during packaging for return to penumbra.Penumbra coils and catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.Section h.Box 6.Conclusions code 1: 4316 - the investigation findings do not lead to a clear conclusion about the root cause of resistance and inability to advance pc400 within the px slim.This report is associated with mfr report number: 1.3005168196-2020-00998.

Brand Name
PENUMBRA COIL 400
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key10317799
Report Number3005168196-2020-00997
Device Sequence Number3178247
Product Code HCG
UDI-Device Identifier00814548010724
UDI-Public00814548010724
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K120330
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/29/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2020
Device Model Number4002C1660
Device Catalogue Number4002C1660
Device Lot NumberC04283
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/25/2020
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/29/2020
Supplement Date Received by Manufacturer09/16/2020
Initial Report FDA Received Date07/23/2020
Supplement Report FDA Received Date10/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age85 YR
Date Report Sent to FDA01/01/2005